Alert archive / New York / Frost Advisories in 2010
Frost Advisory 2, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Apr 22, 2010, 3:47 AM EDT for 11 counties in New York. It took effect at Apr 23, 2010, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2010, 3:47 AM EDT (07:47 UTC)
- In effect from
- Apr 23, 2010, 12:00 AM EDT
- Expired
- Apr 23, 2010, 8:32 AM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 77 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227 WWUS71 KBUF 220747 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 347 AM EDT THU APR 22 2010 ...ANOTHER FROSTY NIGHT EXPECTED... .HIGH PRESSURE OVER ONTARIO TODAY WILL DRIFT SOUTH ACROSS THE EASTERN GREAT LAKES TONIGHT. CHILLIER AIR ASSOCIATED WITH THIS FAIR WEATHER SYSTEM WILL THEN COMBINE WITH LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES TONIGHT TO PROMOTE THE FORMATION OF SOME FROST AWAY FROM THE LAKES. NYZ001>006-010-011-013-014-019-085-221600- /O.NEW.KBUF.FR.Y.0002.100423T0400Z-100423T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 347 AM EDT THU APR 22 2010 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY. CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS WILL COMBINE WITH A CHILLY AIR MASS TONIGHT TO ALLOW NEAR SURFACE TEMPERATURES TO DROP INTO THE LOW TO MID 30S. THIS WILL PROMOTE AREAS OF FROST TO FORM OVERNIGHT...ESPECIALLY AWAY FROM THE LAKES AND OUTSIDE OF URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ RSH
4 follow-up statements
857 WWUS71 KBUF 221354 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 954 AM EDT THU APR 22 2010 ...ANOTHER FROSTY NIGHT EXPECTED... .HIGH PRESSURE OVER ONTARIO TODAY WILL DRIFT SOUTH ACROSS THE EASTERN GREAT LAKES TONIGHT. CHILLIER AIR ASSOCIATED WITH THIS FAIR WEATHER SYSTEM WILL THEN COMBINE WITH LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES TONIGHT TO PROMOTE THE FORMATION OF SOME FROST AWAY FROM THE LAKES. NYZ001>006-010-011-013-014-019-085-222200- /O.CON.KBUF.FR.Y.0002.100423T0400Z-100423T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 954 AM EDT THU APR 22 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY. CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS WILL COMBINE WITH A CHILLY AIR MASS TONIGHT TO ALLOW NEAR SURFACE TEMPERATURES TO DROP INTO THE LOW TO MID 30S. THIS WILL PROMOTE AREAS OF FROST TO FORM OVERNIGHT...ESPECIALLY AWAY FROM THE LAKES AND OUTSIDE OF URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ SFM
731 WWUS71 KBUF 221919 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 319 PM EDT THU APR 22 2010 ...ANOTHER FROSTY NIGHT EXPECTED... .HIGH PRESSURE OVER ONTARIO TODAY WILL DRIFT SOUTH ACROSS THE EASTERN GREAT LAKES TONIGHT. CHILLIER AIR ASSOCIATED WITH THIS FAIR WEATHER SYSTEM WILL THEN COMBINE WITH LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES TONIGHT TO PROMOTE THE FORMATION OF SOME FROST AWAY FROM THE LAKES. NYZ001>006-010-011-013-014-019-085-230330- /O.CON.KBUF.FR.Y.0002.100423T0400Z-100423T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 319 PM EDT THU APR 22 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY. CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS WILL COMBINE WITH A CHILLY AIR MASS TONIGHT TO ALLOW NEAR SURFACE TEMPERATURES TO DROP INTO THE LOW TO MID 30S. THIS WILL PROMOTE AREAS OF FROST TO FORM OVERNIGHT...ESPECIALLY AWAY FROM THE LAKES AND OUTSIDE OF URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ SFM
892 WWUS71 KBUF 230107 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 907 PM EDT THU APR 22 2010 ...WIDESPREAD FROST EXPECTED ACROSS WESTERN NEW YORK TONIGHT... .HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE EASTERN GREAT LAKES OVERNIGHT. CHILLY AIR ASSOCIATED WITH THIS FAIR WEATHER SYSTEM WILL COMBINE WITH LIGHT WINDS AND MOSTLY CLEAR SKIES TONIGHT TO PROMOTE THE FORMATION OF SOME FROST AWAY FROM THE LAKES. NYZ001>006-010-011-013-014-019-085-231000- /O.CON.KBUF.FR.Y.0002.100423T0400Z-100423T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 907 PM EDT THU APR 22 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL COMBINE WITH A CHILLY AIR MASS TONIGHT TO ALLOW SURFACE TEMPERATURES TO DROP INTO THE LOW TO MID 30S. THIS WILL PROMOTE AREAS OF FROST TO FORM OVERNIGHT...ESPECIALLY AWAY FROM THE LAKES AND OUTSIDE OF URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ APFFEL
533 WWUS71 KBUF 231232 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 832 AM EDT FRI APR 23 2010 ...FROST NO LONGER EXPECTED THIS MORNING... .TEMPERATURES HAVE WARMED WELL ABOVE FREEZING. FROST IS NO LONGER EXPECTED THIS MORNING. NYZ001>006-010-011-013-014-019-085-231345- /O.CAN.KBUF.FR.Y.0002.000000T0000Z-100423T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 832 AM EDT FRI APR 23 2010 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED WELL ABOVE FREEZING. FROST IS NO LONGER EXPECTED THIS MORNING. $$ SFM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Apr 22, 3:42 AM EDT, 5 minutes earlier.
Area forecast discussion, Apr 22, 3:42 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
342 AM EDT THU APR 22 2010
.SYNOPSIS...
HIGH PRESSURE OVER ONTARIO WILL BUILD TO THE SOUTH ACROSS OUR REGION
TONIGHT AND FRIDAY. CHILLY AIR ASSOCIATED WITH THE HIGH PRESSURE
WILL SET THE STAGE FOR SOME FROST ACROSS THE REGION TONIGHT...THEN
BEAUTIFUL WEATHER CAN BE EXPECTED FOR FRIDAY AND SATURDAY AS THE
HIGH WILL PASS OVER THE REGION BEFORE MOVING SOUTHEAST AND OFF THE
COAST. A SPRAWLING AREA OF LOW PRESSURE WILL THEN APPROACH FROM THE
OHIO VALLEY SUNDAY WITH UNSETTLED CONDITIONS FORECAST THROUGH MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A WEAK COLD FRONT HAS JUST ABOUT PUSHED THROUGH THE FORECAST AREA AS
OF 07Z...WITH REGIONAL DOPPLER RADARS AND SFC OBS INDICATING NOTHING
MORE THAN SOME SPRINKLES FROM THE FINGER LAKES EASTWARD. THESE
SPRINKLES WILL BE OUT OF THE AREA BY DAYBREAK.
WHILE HIGH PRESSURE CENTERED OVER NORTHERN ONTARIO WILL DRIFT TO THE
SOUTH TODAY AND BRING MORE FAIR WEATHER TO OUR REGION...THERE IS A
SWATH OF LOW CLOUDS IN THE WAKE OF FRONT THAT WILL PASS ACROSS THE
REGION BETWEEN DAYBREAK AND LUNCHTIME. SITES EAST OF ROCHESTER ARE
THE MOST LIKELY TO BE AFFECTED BY THESE MORNING LOW CLOUDS.
AS THE MIDDAY AND EARLY AFTERNOON PROGRESS...THE LOWER CLOUD COVER
WILL THIN AND MOVE OUT TO OUR EAST. THIS WILL LEAVE A MOSTLY SUNNY
AFTERNOON FOR ALL OF WESTERN AND NORTH CENTRAL NEW YORK. DESPITE THE
AFTERNOON SUNSHINE...COOLER AIR BEHIND THE DEPARTING COLD FRONT WILL
MEAN THAT THE DAY WILL NOT BE QUITE AS MILD AS YESTERDAY. H85 TEMPS
THAT WERE IN THE VCNTY OF +7C ON WEDNESDAY WILL DROP TO BETWEEN ZERO
AND -2C BY LATE THIS AFTERNOON. AS A RESULT...SFC TEMPS WILL BE SOME
10 DEG F LOWER TODAY WITH HIGHS RANGING FROM THE LOWER 50S NEAR THE
LAKE SHORES TO THE UPPER 50S IN THE GENESEE VALLEY AND ALLEGANY
COUNTY.
THE SFC HIGH WILL THEN BUILD ACROSS OUR REGION TONIGHT. THE CHILLY
AIRMASS AND LIGHT WINDS WILL PROMOTE GOOD RADIATIONAL COOLING...
BUT BOTH THE NAM AND GFS ARE SUGGESTING THAT SEVERAL HOURS WORTH OF
CIRRUS COULD TEMPER THE AMOUNT OF COOLING THAT ACTUALLY TAKES PLACE.
HAVE RAISED TEMPS A COUPLE DEGREES AS A RESULT...BUT THERE SHOULD
STILL BE ENOUGH COOLING TO ALLOW FOR SOME AREAS OF FROST AFTER
MIDNIGHT. WILL ISSUE A FROST ADVISORY FOR THE BULK OF THE FORECAST
AREA TO COVER THIS POTENTIAL. THE ONLY COUNTIES THAT WILL BE
EXCLUDED WILL BE THE INTERIOR SOUTHERN TIER (WYOMING/CATTARAUGUS AND
ALLEGANY) AND NORTH COUNTRY (JEFFERSON/LEWIS) WHERE THE FROST/FREEZE
PROGRAM STARTS LATER DUE TO A CLIMATOLOGICALLY LATE LAST FROST
DATE.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
AFTER A FROSTY START...HIGH PRESSURE WILL BUILD SQUARELY OVERHEAD ON
FRIDAY WHILE ITS CORRESPONDING UPPER LEVEL RIDGE BUILDS INTO THE
OHIO VALLEY. THIS WILL RESULT IN PLENTY OF SUNSHINE ACROSS THE AREA.
COUPLING THIS WITH 850 MB TEMPS OF -2C TO +2C SHOULD YIELD HIGH
TEMPERATURES IN THE THE MID TO UPPER 50S ACROSS THE BULK OF THE AREA.
DURING FRIDAY NIGHT...THE AXIS OF THE SURFACE HIGH WILL CONTINUE TO
EVER SO SLOWLY DRIFT TO THE EAST...REACHING EASTERN NEW YORK AND
PENNSYLVANIA BY 12Z SATURDAY. AS THE RIDGE DEPARTS...WEAK WARM
ADVECTION WILL BEGIN TO DEVELOP ALOFT ON ITS BACK SIDE...EVENTUALLY
RESULTING IN SOME HIGH CLOUDS SPILLING INTO FAR WESTERN PORTIONS OF
THE STATE DURING THE OVERNIGHT HOURS. FURTHER TO THE EAST...SKIES
WILL REMAIN MAINLY CLEAR THROUGH THE NIGHT...AND THIS COUPLED WITH
LOW DEWPOINTS AND LIGHT WINDS WILL SET THE STAGE FOR ANOTHER NIGHT
OF GOOD RADIATIONAL COOLING/FROST DEVELOPMENT. HAVE THEREFORE ADDED
A MENTION OF FROST TO BOTH THE GRIDS/WORDED FORECAST AND WILL ALSO
UPDATE THE HWO TO COVER THIS POTENTIAL...THOUGH WILL HOLD OFF ON ANY
ADDITIONAL FLAGS FOR NOW GIVEN THE FROST ADVISORIES THAT WILL
ALREADY BE IN PLACE FOR TONIGHT.
THEREAFTER...OUR FOCUS WILL TURN TO A LARGE UPPER LOW OVER THE
PLAINS THAT IS EXPECTED TO SLOWLY LIFT NORTHEAST TOWARD THE WESTERN
LAKES ON SATURDAY AND SPREAD PLENTY OF MOISTURE UP INTO THE OHIO
VALLEY. WHILE THIS MOISTURE WILL APPROACH THE SOUTHERN TIER DURING
THE AFTERNOON...THE AIRMASS OVER OUR AREA WILL STILL BE RATHER DRY
ALONG WITH SOME RIDGING AND CONFLUENT FLOW LINGERING ALOFT...SO THIS
INITIAL SHOT OF RAIN WILL BE MOST LIKELY TO SHEAR OFF AND STAY A
LITTLE TO OUR SOUTH. WILL THEREFORE KEEP SOME SLIGHT CHANCE POPS IN
PLAY ACROSS THE SOUTHERN TIER JUST IN CASE...WITH A DRY FORECAST
INDICATED OTHERWISE. WITH 850 MB TEMPS RECOVERING TO +3 TO +5C AND
ONLY SOME HIGH CLOUDINESS TO DEAL WITH...SURFACE READINGS SHOULD
RECOVER BACK INTO THE LOWER TO MID 60S PRETTY MUCH EVERYWHERE ON
SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE MAIN FORECAST CONCERN FOR THIS PERIOD WILL BE THE CONTINUED
PROGRESS OF THE AFOREMENTIONED UPPER LOW INTO THE WESTERN GREAT
LAKES...WHICH SHOULD THEN WEAKEN AND OPEN INTO A BROADER SCALE UPPER
LEVEL TROUGH AS IT CROSSES THE LOWER LAKES SUNDAY THROUGH MONDAY
NIGHT...BEFORE SETTLING SOUTH OF THE AREA ON TUESDAY.
BASED ON THE 00Z RUNS OF BOTH THE GFS AND ECMWF...HAVE PRETTY MUCH
STUCK WITH CONTINUITY AND HAVE CONTINUED TO LIFT SHOWER ACTIVITY
NORTHWARD INTO THE AREA DURING SATURDAY NIGHT AND SUNDAY...WITH
ENOUGH AGREEMENT SEEN IN THE GUIDANCE TO WARRANT LIKELY POPS OVER
ALL AREAS SOUTH OF LAKE ONTARIO BY SUNDAY AFTERNOON...AND CHANCE
VALUES FURTHER NORTH ACROSS THE NORTH COUNTRY. HAVE THEN KEPT THIS
GENERAL PATTERN IN PLACE THROUGH SUNDAY NIGHT...BEFORE DROPPING
VALUES BACK TO HIGH CHANCE ON MONDAY...THEN TO LOW CHANCE MONDAY
NIGHT AS THE SYSTEM SLIPS OFF TO OUR SOUTH AND EAST. WITH THE MAIN
FRONTAL BOUNDARY A LITTLE TO OUR SOUTH AND COOLER NW FLOW THEREFORE
REMAINING INTACT ACROSS THE AREA...HAVE CONTINUED TO AIM A BIT MORE
CONSERVATIVELY WITH TEMPS FOR BOTH SUNDAY AND MONDAY...WITH READINGS
GENERALLY STUCK IN THE 50S BOTH DAYS.
LATE IN THE PERIOD...HAVE TRENDED TOWARD A DRIER FORECAST OVERALL
WITH BOTH THE GFS AND ECMWF INDICATING THE BULK OF THE PRECIP OUT OF
THE AREA BY 12Z TUESDAY. HAVE RETAINED SOME LOW CHANCE POPS ACROSS
OUR SOUTHEASTERN PERIPHERY ON TUESDAY ONLY...THEN HAVE GONE TO
SLIGHT CHANCE VALUES OR LESS FOR THE REMAINDER OF THE PERIOD. WHILE
00Z GFS DOES SUGGEST SOME UPPER TROUGHING/ASSOCIATED NUISANCE PRECIP
LINGERING ACROSS OUR EASTERN ZONES TUESDAY NIGHT AND
WEDNESDAY...HAVE ELECTED TO DISREGARD FOR NOW AS THIS LOOKS OVERDONE
AND HAS NO SUPPORT FROM THE ECMWF.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS WILL BE FOUND ACROSS WESTERN NEW YORK THROUGH
THURSDAY NIGHT...BUT THE SAME CANNOT BE SAID FOR SITES EAST OF LAKE
ONTARIO. AN AREA OF MVFR CIGS BEHIND A PASSING COLD FRONT WILL DROP
SOUTHEAST FROM ONTARIO EARLY THIS MORNING. THIS AREA OF 1500-2500 FT
CIGS WILL CROSS THE EASTERN LAKE ONTARIO REGION BETWEEN DAYBREAK AND
MIDDAY. WHILE THE HIGHEST CHANCE FOR MVFR CIGS WILL BE FOUND EAST OF
ROC...THERE WILL BE THE POSSIBILITY THAT THE LOWER CIGS COULD
BRIEFLY BE A FACTOR FURTHER WEST.
OTHERWISE...HIGH PRESSURE OVER NORTHERN ONTARIO WILL GRADUALLY BUILD
TO THE SOUTH. THIS WILL KEEP FAIR WEATHER ACROSS THE REGION THROUGH
THURSDAY NIGHT.
OUTLOOK...
THURSDAY NIGHT THROUGH SATURDAY...VFR.
SUNDAY AND MONDAY...MVFR/VFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
MARINE FLAGS ARE NOT EXPECTED THROUGH AT LEAST SATURDAY.
NOW THAT A WEAK COLD FRONT HAS PUSHED ACROSS THE LOWER GREAT
LAKES...HIGH PRESSURE CENTERED OVER NORTHERN ONTARIO WILL BUILD
SOUTH. THIS HIGH WILL SETTLE OVER LAKES ERIE AND ONTARIO LATER TODAY
AND TONIGHT (THURS NIGHT) BEFORE MOVING OFF THE MID ATLANTIC COAST
ON SATURDAY. THE RESULTING WEAK SFC PRESSURE GRADIENT WILL KEEP
WINDS AND WAVES BELOW SMALL CRAFT ADVISORY CRITERIA.
A GENERAL EAST TO NORTHEAST WIND WILL DEVELOP LATER SATURDAY AND
FRESHEN UP SUNDAY AS A SLOW MOVING STORM SYSTEM WILL BE FOUND OVER
THE MID WESTERN STATES.
&&
.CLIMATE...
THE 2009-2010 WINTER SUMMARY...INCLUDING SEASON SNOWFALL MAP...ARE
AVAILABLE ON THE FRONT PAGE OF OUR WEBSITE...WWW.WEATHER.GOV/BUF.
APRIL'S FIRST 20 DAYS HAVE AVERAGED 10.3 DEG WARMER THAN NORMAL AT
ROCHESTER...WITH THE MONTH'S AVERAGE OF 53.6 STILL ABOVE THE ALL
TIME RECORD OF 52.6 FOR APRIL SET WAY BACK IN 1878.
IN BUFFALO...APRIL HAS AVERAGED 8.3 DEG WARMER THAN NORMAL SO
FAR...WITH THE MONTHLY AVERAGE OF 51.6 STILL JUST ABOVE THE ALL TIME
APRIL RECORD OF 51.3 SET IN 1921.
IT DOES APPEAR THAT THE FINAL TEN DAYS WILL AVERAGE CLOSE TO
NORMAL...SO MAINTAINING THIS RECORD PACE IS UNLIKELY...BUT STAY
TUNED.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY FOR
NYZ001>006-010-011-013-014-019-085.
MARINE...NONE.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR/SFM
AVIATION...RSH
MARINE...RSH
CLIMATE...SFMHazardous weather outlook, Apr 21, 5:05 AM EDT, 22 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 505 AM EDT WED APR 21 2010 NYZ001>006-010-011-013-014-019-085-220915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- 505 AM EDT WED APR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDE SPREAD FROST APPEARS LIKELY THURSDAY NIGHT WITH MUCH OF THE AREA NEAR FREEZING OR A LITTLE COLDER. SOME MODERATION FOR FRIDAY NIGHT BUT THERE STILL MAY BE AREAS OF FROST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-012-020-021-220915- JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY- 505 AM EDT WED APR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-220915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 505 AM EDT WED APR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
Nearby
Frost Advisories in New York, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.